CSN Login
Members Online: 7

You are here

Chemo getting on my nerves day....

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Hi everyone,
I am mainly just writing to vent. Had my second of eight FOLFOX chemo today and generally feel like crap. I have been crying for the past 3 hours....why????? I have absolutely no idea.... I think this chemo is messing with my head. Anyway, I am upset.....my WBC blood counts are way down from last time. They were going to postpone chemo today, but instead did a 20% dose reduction, so I was not happy about that. My anemia is back full force (getting the lovely leg cramps again). They added Lorazepam to help with nausea. I have horrible insomnia....Ambien does not help at all. To top it all off I still have an incision infection from surgery 7 weeks ago. I did 7 days of Bactrim DS two weeks ago, but it didn't clear, so now I am Levaquin 500 twice a day. That should take care of it. They postponed adding Avastin today because of the infection. Anyway I am trying to be super woman and recovery and chemo is not letting me do it. I guess being sick since last year is beginning to really get on my nerves. My normally upbeat and positive attitude has disappeared....at least for a few hours. I guess we all have our bad days. For any of you that has gone through this any ideas??? Thanks for letting me vent.

Kiersten

hopefulone
Posts: 1048
Joined: Jan 2007

Hi Kiersten, no need to apologize for "venting". You don't feel well. You've been through a lot. Your body is still going through a lot. The infection isn't helping. Hopefully the levaquin will do the trick on the infection and you'll start feeling better. With an infection and leg cramps, no wonder you aren't sleeping. Once the infection is cleared up, things will get better.Don't try to be superwoman. Rest when you can, nap when you can, even if it's a few minutes at a time. Fatigue can wear you down. Maybe the dr can change your ambien to something else? Hope you are feeling better real soon! Hugs and God Bless. It will get better.

Monicaemilia's picture
Monicaemilia
Posts: 455
Joined: Nov 2006

Kiersten: I know exactly how you are feeling. The same thing happened to me last week (see post low blood counts). My counts were really low where they cancelled chemo for one week, I was feeling really crappy, and yes, my legs felt like cement stumps. I was really weepy and thinking the absolute worse case scenarios. I realize now that the reason for my 'down period' had everything to do with how crappy I felt. This too shall pass. It was very wise to hold off on Avastin for now. Just remember, only 6? more treatments to go. Monica

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

we all got trhough this....most of us whenwe feel sick as ^*&^*&^...before a ct or pet scan....etc..
For the nauseas the only thing that works for me are the steroids...do know is not the best thing for me...but I cannot deal with chemo,nauseas,depresion and getting fat at the same time...but...so far...its working ( I'm stage iv working on my NED ) ..cry if you have too..talk to someone when you feel down...and pray....
God bless

AveriRN's picture
AveriRN
Posts: 61
Joined: Aug 2004

Hi Kiersten, I agree with everyone else but just wanted to add, I also took the ativan for nausea and it absolutely did the trick for me, hoping and praying it does for u as well. I know my onc's pushed so hard for me to get chemo when it was due even w/ wbc at 1.9 and plts at 49,000 would still be hit most of time with the dose. They always would say how very important it was for me to get the chemo on schedule; however, there were times when I just sd I cant this wk so know that it is ok to ask for a week off, it's not like u actually miss the dose, they tack it on at the end. God Bless and better days are coming.

Averi

taraHK
Posts: 1961
Joined: Aug 2003

I can sympathize -- I've certainly had my share of low days while on chemo. Sometimes it is healthy to just 'wallow' for a while -- it's lousy. I'm wondering, tho, whether your teariness might be related to one of the drugs?? The steroids?? The Ambien?? Might be worth exploring with your dr. I wouldn't worry too much about the dose reduction. I've had dose reductions, had to miss cycles -- and my onc has been reassuring about effectiveness anyway. I'm on Avastin too -- my Avastin also had to be postponed while a surgical wound healed -- and my doc is still watching the wound carefully. I know you will 'get your groove back'. Best wishes and thinking of you.

kmygil
Posts: 881
Joined: Feb 2007

Hi Kiersten,
You go ahead and vent! Trying to be superwoman through all that is pointless. Yes, we try not to whine, but you have to let someone know how you feel. I completed 9 of 12 Folfox, and believe me, I know whereof you speak! Hang in there and know that a bunch of folks are thinking of you & cheering you on!

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

oh, i can sooo relate. i have never had any of the complications that you talk about, but i have had days when just the thought of getting chemo (or not getting chemo when it's due, but blood work or my body says no) just sent me over the edge. i did just what you did. vented here. the perfect place. venting is usally what i needed more than even the responses i got.
hang in there. things will get better. find one thing to be grateful for today and hang on to that.
Mary

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Thank you all for replying. I appreciate all your advice. I am feeling better today just a hint queasy. Worst thing today is the wonderful tingling in my hands (wear gloves around the house), but that should go away in 5-6 days for me.

Kiersten

jams67's picture
jams67
Posts: 927
Joined: May 2006

Just be sure your onc knows about the neuropathy.
Its hard to be upbeat when you feel like you've been run over by a truck. Go ahead and wine, I mean whine.
Oh, and have fun taking the ambien. I've been taking it for several years and have had a blast buying jewelry on late night tv.
Jo Ann

nudgie's picture
nudgie
Posts: 1483
Joined: Sep 2006

I can completely understand your situation and what you going through. I was also on the FLOFOX regime and felt just like you. I cried all the time, had trouble sleeping because of the steriods giving at treatment, WBC counts went down to 0.7 and had to have Neulasta shot to increase them. My RBC slightly decreased and did not need anything for them. I did not have nauesa because the steriods stopped that. I actually gained weight during treatment. In addition to the side effects of chemo, I to was on a 20% reduction across the board for the remainder of my treatments. My Onc Doc stated that industry has standards like this because of side effects and it does not affect treatment. So don't worry about the reduction.

My care team told me to try and keep my routine as normal as possible and exercise if possible. Exercise helps with fatigue and stress.

I hope this helps.

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Kiersten,

Yup, bad days happen on chemo. I think back to my head-down-a-weate-basket days, I remember many days that you describe.

Don't worry about venting - vent away if it makes you feel better. That's what we are here for!

In terms of symptoms,

- Anemia, I had this but some organic, chelated iron supplements took care of it.

- Insomnia, once I asked to be taken off steroids, I had no problem w/ sleeping. Also, some exercise helps a lot. A nice slow 1/2 hour walk at night did the trick for me.

- Low WBC, I took 2 nulasta shots early on. After that I made sure I ate well, enough and enough high quality protein (eggs, organic chicken, tofu), that did it. My WBC stayed up for the rest of the 9 rounds.

- Feeling down - The thing that made the biggest difference in my general sense of well being and happiness was exercise. In spite of tingling fingers and toes, I tried swimming and biking whenever I was marginally up for it, and was ALWAYS happy that I did. Doing things I loved reminded me what the fight was all about, and having that extra seratonin slushing in my system helped. And I watched a lot of the Food Channel.

Hope this helps. Just remember, the bad days, they will pass.

Ying

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

I echo the commments about your weepiness being related to drug(s) you are on. I hated day 2 of chemo cause i would cry all the time over nothing, and i HATE to cry! Once we added the Emend and Decadron to my nausea control routine, the weepiness went away! I am sure it was due to the weakness brought on by the vomiting, which went away once i got control of it! Hope you are feeling better today, and am able to get control of the bad aspects of chemo (there are so many! :) )
Mary

Subscribe to Comments for "Chemo getting on my nerves day...."